Thunderstorm Wind, Otero
- When
- June 5, 3:00 PM MST
- Where
- Otero County, 15 mi NW of Holloman Afb
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 33.000, -106.283
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 5, 12:20 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 120 PM MDT THU JUN 5 2003 SYNOPSIS... A SLIGHT CHANCE OF THUNDERSTORMS EXISTS OVER MUCH OF THE REGION THIS AFTERNOON AND TONIGHT AS INSTABILITY FROM A WEAK UPPER LEVEL TROUGH AND MOISTURE COMBINE TO FORM ISOLATED THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAIN ZONES. A BACKDOOR COOL FRONT WILL PUSH INTO THE AREA EARLY TOMORROW THAT WILL CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE WEEKEND. A DRY WEST FLOW ALOFT AND BUILDING HIGH PRESSURE WILL DIMINISH CHANCES FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF NEXT WEEK. DISCUSSION... RADAR AND SATELLITE DATA INDICATE THUNDERSTORMS ALREADY FORMING OVER THE HIGHER MOUNTAINS EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AS AN UPPER LEVEL TROUGH...EMBEDDED IN A NORTHWEST FLOW ALOFT...MOVES OVER THE FORECAST AREA RESULTING IN INSTABLE REGION FOR THE EASTERN HALF OF THE FORECAST AREA. AVAILABLE MOISTURE REMAINS HIGHER OVER REGIONS EAST OF THE RIO GRANDE WITH CONSIDERABLE MOISTURE ALONG THE EASTERN FRINGES OF THE CWA AS EVIDENCED BY HIGHER CAPE AND THETA-E AND PW VALUES EAST. EXPECT MORE FREQUENT AND STRONGER THUNDERSTORMS TO OCCUR OVER THE SOUTHERN SACRAMENTO MOUNTAINS AND EASTERN HUDSPETH COUNTIES LATE THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY PRODUCE LARGE HAIL. LATER TONIGHT AN EXPECTED BACKDOOR FRONT WILL PUSH ALL THE WAY INTO THE FORECAST AREA AS FAR AS THE CONTINENTAL DIVIDE. THIS FRONT WILL PROVIDE A FOCUSING MECHANISM FOR MORE THUNDERSTORM ACTIVE FOR FRIDAY AFTERNOON AND EVENING. THUNDERSTORM ACTIVITY WILL DIMINISH SOME SATURDAY AND SUNDAY AS THE MOISTURE AND FRONT RETREAT TO THE EAST. FOR MONDAY AND THE FIRST PART OF NEXT WEEK HIGH PRESSURE BUILDING OVER NORTHERN MEXICO AND A DRY AND STABLE WEST FLOW ALOFT WILL SUPPRESS THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA FOR MUCH OF NEXT WEEK. PRELIMINARY NUMBERS... EL PASO BU 068/089 066/089 065 22212 ALAMOGORDO BB 061/087 060/085 059 22222 LAS CRUCES BU 067/088 064/088 063 12212 CLOUDCROFT BE 044/066 047/061 046 35332 TRUTH OR CONSEQUENCES BU 063/089 060/083 059 12110 SILVER CITY BU 056/082 055/076 054 01010 DEMING UU 065/092 063/087 062 00000 LORDSBURG UU 064/095 061/088 060 00000 SIERRA BLANCA EB 066/080 061/084 060 23323 .ELP...NONE 04
NMZ022>025-030>032-TXZ055-056-051900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1015 AM MDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON OVER THE SACRAMENTO MOUNTAINS SOUTH INTO HUDSPETH COUNTY. A COUPLE STORMS MAY BE SEVERE WITH HAIL TO 1-1/2 INCHES AND WIND GUSTS TO 60 MPH. OUTFLOWS FROM THESE STORMS MAY TRIGGER ADDITIONAL STORMS WEST TO THE RIO GRANDE LATE THIS AFTERNOON AND EVENING...SOME WITH WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY AND SATURDAY MAINLY EAST OF THE RIO GRANDE. A FEW STORMS MAY APPROACH SEVERE LEVELS. THUNDERSTORMS OVER THE SACRAMENTO MOUNTAINS AND EASTERN HUDSPETH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES MAY BE REQUIRED EAST OF RIO GRANDE ESPECIALLY OVER HUDSPETH AND EASTERN OTERO COUNTIES.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366373.